Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 26, 2013, 11:00 AM MDT. It took effect at Sep 26, 2013, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2013, 11:00 AM MDT (17:00 UTC)
- In effect from
- Sep 26, 2013, 12:00 PM MDT
- Expired
- Sep 26, 2013, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
770 WWUS75 KABQ 261700 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT THU SEP 26 2013 ...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO TODAY... .WINDS WILL INCREASE ACROSS NORTHERN AND CENTRAL NEW MEXICO TODAY AS A PACIFIC TROUGH DRAWS CLOSER TO THE STATE. STRONG TO VERY STRONG WINDS WILL DEVELOP AND AFFECT PORTIONS OF THE WESTERN MOUNTAINS AND NORTHWEST PLATEAU AS WELL AS AREAS TO THE LEE OF THE CENTRAL MOUNTAINS. SOME BLOWING DUST WILL BE POSSIBLE BUT POSE LESS OF A THREAT THAN THE ACTUAL WIND SPEEDS THEMSELVES DUE TO RECENT MOISTURE AND PLANT GROWTH. . NMZ501-502-505-506-515-523-527>529-270200- /O.NEW.KABQ.WI.Y.0031.130926T1800Z-130927T0200Z/ NORTHWEST PLATEAU-CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU- WEST CENTRAL MOUNTAINS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 1100 AM MDT THU SEP 26 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...WEST CENTRAL MOUNTAINS...NORTHWEST PLATEAU AS WELL AS THE RATON RIDGE...EAST SLOPES OF THE SANGRE DE CRISTOS...NORTHEAST HIGHLANDS AND CENTRAL HIGHLANDS. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 TO 50 MPH. * TIMING...AFTERNOON TO EARLY EVENING. * VISIBILITY...LOCAL AREAS COULD SEE VISIBILITY DOWN TO 5 MILES TO THE LEE OF THE CENTRAL MOUNTAINS AND ALONG I40 BETWEEN GALLUP TO THE CONTINENTAL DIVIDE. * LOCAL IMPACTS...CROSS WINDS WILL POSE A PROBLEM FOR HIGH PROFILE VEHICLES TRAVELLING ALONG PORTIONS OF INTERSTATE 40 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 50
1 follow-up statement
747 WWUS75 KABQ 270152 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 752 PM MDT THU SEP 26 2013 NMZ501-502-505-506-515-523-527>529-270300- /O.EXP.KABQ.WI.Y.0031.000000T0000Z-130927T0200Z/ NORTHWEST PLATEAU-CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU- WEST CENTRAL MOUNTAINS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- CENTRAL HIGHLANDS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 752 PM MDT THU SEP 26 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... LOCAL GUSTS TO 30 MPH WILL CONTINUE THROUGH LATE EVENING...BUT WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED. $$ SHY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 26, 5:09 AM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Sep 26, 5:09 AM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 AM MDT THU SEP 26 2013 .AVIATION... 12Z TAF CYCLE UPPER TROF OVER GREAT BASIN AND CENTRAL ROCKIES RESULTING IN STRENGTHENING SW WNDS ALF OVER NRN AND CENTRAL NM. SFC WND GUSTS OF AROUND 40 TO 45KT POSSIBLE MAINLY NORTHWEST HALF OF FORECAST AREA...SUPPOSE THERE COULD BE BRIEF ISOLD OBSCURATIONS DUE TO BLDU. OTRW VFR THRU 27/00Z. && .PREV DISCUSSION...342 AM MDT THU SEP 26 2013... THE NEXT STORM SYSTEM THAT IS PROGGED TO IMPACT NEW MEXICO OVER THE NEXT 24 TO 48 HOURS CONTINUES TO POSE SOME QUESTIONS IN THE FORECAST. AS THE SYSTEM DROPS INTO THE GREAT BASIN TODAY...SOUTH TO SOUTHWEST FLOW ALOFT WILL STRENGTHEN...AND THIS COMBINED WITH A DEEPENING SURFACE LOW OVER SE CO WILL RESULT IN A BREEZY TO WINDY DAY ACROSS MUCH OF THE STATE. COULD SEE GALLUP OR LAS VEGAS HIT WIND ADVISORY CRITERIA BRIEFLY...BUT DO NOT SEE THESE STRONG WINDS OVER A WIDESPREAD AREA OR PERSIST MORE THAN AN HOUR OR TWO...SO WILL NOT ISSUE A WIND ADVISORY ATTM. MEANWHILE...MODELS CONTINUE TO SHOW MOISTURE MOVING UP FROM THE SOUTH. HOWEVER...LOOKING AT WATER VAPOR IMAGERY...AM NOT IMPRESSED BY THE MOISTURE TO THE SOUTH. MODELS ARE NOT EXCITED ABOUT MUCH PRECIPITATION DURING THE DAY...BUT AS THE TROUGH AXIS NEARS THE STATE OVERNIGHT AND TOMORROW...THAT CHANGES. MODELS CONTINUE TO FLIP FLOP WITH PRECIPITATION CHANCES AND PLACEMENT...BUT ARE AT LEAST A LITTLE BETTER INLINE WITH POPS THIS MORNING. INSTABILITY LOOKS RATHER MINIMAL OVERNIGHT AND THROUGH AT LEAST THE MORNING HOURS ON FRIDAY. THEN BY FRIDAY AFTERNOON...THERE IS MORE POTENTIAL FOR THUNDERSTORMS TO POP UP ALONG AND EAST OF THE DRYLINE ACROSS THE PLAINS. IN FACT...THERE IS POTENTIAL FOR SOME STORMS TO BE STRONG WITH HAIL AND STRONG WINDS. THOUGH CONFIDENCE IS PRETTY LOW REGARDING PRECIPITATION COVERAGE TONIGHT...CONFIDENCE DOES INCREASE FRIDAY AFTERNOON. ANY PRECIPITATION THAT DOES DEVELOP SHOULD END FROM WEST TO EAST AS THE PACIFIC COLD FRONT SWEEPS THROUGH AND DRIES OUT THE AREA. BEHIND THE FRONT...COOLER TEMPS ARE EXPECTED. HIGH TEMPS ACROSS THE CENTRAL AND WEST LOOK TO BE 5 TO 15 DEGREES BELOW NORMAL BEHIND THE FRONT. MEANWHILE...IT LOOKS LIKE SOME BREEZY TO WINDY CONDITIONS WILL REDEVELOP ACROSS PORTIONS OF EASTERN NM FRIDAY AFTN. WITH THE DRIER AIR IN PLACE FRIDAY NIGHT...THE POTENTIAL FOR A FREEZE IS LOOKING MORE AND MORE POSSIBLE FOR SOME LOWER ELEVATIONS...INCLUDING ZONES 501 AND 517. HARD FREEZES ARE POSSIBLE FOR THE NORTHERN AND WESTERN MOUNTAINS...AS WELL AS PLACES LIKE GALLUP AND GRANTS. THIS WILL BE AN ABRUPT CHANGE AND FOLKS SHOULD PREPARE NOW. THE BACK DOOR FRONT WILL ALSO MOVE INTO THE PLAINS FRIDAY NIGHT AND WHILE FREEZING TEMPS ARE NOT EXPECTED...SOME SHOWERS AND THUNDERSTORMS MAY LINGER. AFTER THIS SYSTEM PASSES...A QUIETER FORECAST IS EXPECTED UNTIL AT LEAST THE LATTER HALF OF THE WEEK. SATURDAY WILL REMAIN ON THE CHILLIER SIDE...WITH HIGHS 5 TO 10 DEGREES BELOW NORMAL...BUT A WARMING TREND WILL GET TEMPS BACK UP TO NORMAL CONDITIONS BY MONDAY...AND THAT WILL PERSIST THRU WEDNESDAY. BY LATE IN THE WEEK...SOME MODELS HAVE ANOTHER TROUGH PASSING THROUGH...BUT TIMING BETWEEN THE MODELS DIFFER BY ABOUT 24 HOURS. BUT ITS POSSIBLE COOLER TEMPS WILL RETURN BY LATE WEEK. 34 && .FIRE WEATHER... SOUTHWEST TO SOUTH WINDS HAVE BEEN A BIT GUSTY THROUGH THE OVERNIGHT OVER PORTIONS OF THE NORTHWEST AND NORTHEAST AS THE UPPER TROUGH DIGS INTO THE GREAT BASIN. WIND FORECAST FOR TODAY STILL A BIT PROBLEMATIC AS MET GUIDANCE...WHICH WAS CONSIDERABLY LOWER THAN OTHER MODELS...HAS NOW JUMPED ENOUGH TO BE THE STRONGEST OF ALL. WHILE THERE WILL BE POTENTIAL FOR GUSTS TO AROUND 45 OR EVEN 50 MPH LATE THIS AFTERNOON OVER THE NORTHWEST AND WEST CENTRAL AS WELL AS ALONG THE INTERSTATE 25 CORRIDOR IN THE NORTHEAST AND OVER THE NORTHERN HIGH TERRAIN...FORECAST HAINES REMAINS LOW AND FORECAST MIN RH VALUES REMAIN ABOVE 15 PERCENT. ALSO SOME COOLER HIGHS FORECAST FOR AREAS WEST OF THE RGV. ALL IN ALL...IT STILL APPEARS REASONABLE TO NOT HOIST A RED FLAG WARNING FOR TODAY...ALTHOUGH CAN NOT RULE OUT SOME RATHER LOCALIZED CRITICAL CONDITIONS THIS AFTERNOON. MODELS STILL INDICATE SOME MID LEVEL MOISTURE WILL ADVECT INTO THE STATE...MAINLY THE SOUTHEAST THIRD TO HALF...AS TODAY PROGRESSES AND TONIGHT. THIS MOISTURE DOESN/T LINGER FOR LONG AND IS PUSHED EASTWARD FRIDAY AS A PORTION OF THE UPPER TROUGH SWINGS THROUGH THE CENTRAL ROCKIES. THIS DOES SET UP POTENTIAL...ALONG WITH THE FRONT MOVING IN FROM UT...FOR ISOLATED TO SCATTERED SHOWERS WEST AND CENTRAL THROUGH THIS EVENING...THEN SCATTERED SHOWERS AND STORMS FAVORING THE EASTERN PLAINS FRIDAY AND FRIDAY NIGHT...WHERE A FEW STRONG STORMS COULD POSSIBLY DEVELOP. H7 TEMPERATURES COOL SUFFICIENTLY BY FRIDAY NIGHT FOR A FEW HIGH TERRAIN SNOW SHOWERS NORTH. SOME NEAR TO BELOW FREEZING LOWS ANTICIPATED FRIDAY NIGHT NORTH AND WEST AS A FRONT PUSHES IN FROM THE NORTH AND DEWPOINTS CRATER. HIGHS OVERALL SATURDAY WILL BE AROUND 5 TO 10 DEGREES BELOW AVERAGE...AND WITH LOWER MIXING HTS...VENTILATION SATURDAY WILL BE FAIR TO POOR OVER THE NORTH AND WEST WITH SOME GOOD RATES IN THE EAST CENTRAL. AREAS OF FAIR TO POOR RATES PERSIST SUNDAY...WITH SOME IMPROVEMENT MONDAY AS ZONAL FLOW PREVAILS. GENERALLY DRY WEATHER EXPECTED OVER THE WEEKEND. OVERNIGHT RH RECOVERIES WILL BE MOSTLY GOOD WITH SOME LOCALIZED EXCEPTIONS THROUGH SATURDAY NIGHT...THEN SOME AREAS OF ONLY FAIR RECOVERIES START SHOWING UP SUNDAY NIGHT AND BEYOND ESPECIALLY ACROSS THE NORTH AND IN THE RGV. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 26, 5:43 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT THU SEP 26 2013 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 543 AM MDT THU SEP 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT BREEZY TO WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS FAR WESTERN NEW MEXICO AS WELL AS MUCH OF NORTHEAST NEW MEXICO. GUSTS TO 45 OR 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS MAY PRODUCE HAIL AND GUSTY WINDS FRIDAY EVENING ACROSS THE EASTERN PLAINS. LATER...SOME OF THE COLDEST TEMPERATURES SO FAR THIS SEASON ARE EXPECTED. WIDESPREAD FREEZING CONDITIONS ARE POSSIBLE FRIDAY NIGHT ACROSS NORTHERN AND WESTERN NEW MEXICO. HARD FREEZES ARE POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT HIGHLANDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 34
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.